Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 76, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 20, 2018, 2:45 PM EST. It took effect at Dec 20, 2018, 10:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 2:45 PM EST (19:45 UTC)
- In effect from
- Dec 20, 2018, 10:00 PM EST
- Expired
- Dec 21, 2018, 4:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
548 WHUS73 KIWX 201945 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 245 PM EST Thu Dec 20 2018 LMZ043-046-210400- /O.NEW.KIWX.SC.Y.0076.181221T0300Z-181221T0900Z/ /O.CON.KIWX.GL.W.0017.181221T0900Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 245 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 4 AM EST Friday. * WINDS...Becoming north to northwest 20 to 25 knots by late tonight. Gusts to 35 knot gales Friday. * WAVES...Building to 8 to 12 feet occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
471 WHUS73 KIWX 210315 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1015 PM EST Thu Dec 20 2018 LMZ043-046-211115- /O.CON.KIWX.SC.Y.0076.000000T0000Z-181221T0900Z/ /O.CON.KIWX.GL.W.0017.181221T0900Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1015 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... * WINDS...Becoming north to northwest 15 to 25 knots by late tonight. Gusts to 35 knot gales Friday. * WAVES...Building to 6 to 10 feet by daybreak Friday, then building to 8 to 12 feet occasionally to 18 feet for Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 12:10 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 20, 12:10 PM EST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1210 PM EST Thu Dec 20 2018 .SYNOPSIS... Issued at 405 PM EST Wed Dec 19 2018 It will remain mild today with highs mainly in the middle to upper 40s. A chance for light rain will also overspread the area today, though the bulk of the rain will come overnight, especially along and east of Interstate 69. The precipitation may mix with light snow at times on Friday as cooler air filters in, however, no snow accumulations are anticipated. Near steady temperatures in the middle and upper 30s are expected Friday. Look for mainly dry weather this weekend through Christmas Eve, along with seasonable temperatures in the 30s for highs and 20s for lows. There is a chance of rain and snow mixed on Christmas Day. && .SHORT TERM...(Today through Friday) Issued at 405 AM EST Thu Dec 20 2018 Primary focus on approach on increasing rain chances in short term. First north-northeast ejection of a weak lead shortwave from southern stream longwave with primary trough base holding back over Arkansas to bring increase in middle layer clouds and perhaps a chance of very light this morning, though dry subcloud layer to limit amounts/coverage/chances. Additional minor shortwave ejections as upstream phasing commences. Southeast tracking energy over the I29 corridor to eventually lead to southern stream intensification overnight into Friday. Greater low level moisture flux convergence associated with this system as it tracks northward through Middle Ohio Valley late overnight and to western NY Friday afternoon for marked increase in pops to categorical along/east of I69. Cold advective draw w/nw of modestly deepening system to likely provide mix with snow during the daytime hours Friday with partial near surface melting with 2-3C surface temperatures over western half CWA. && .LONG TERM...(Friday night through Wednesday) Issued at 405 AM EST Thu Dec 20 2018 Minor lake enhancement possible Friday night as surface low deepens and lifts through southern Quebec. Given continual backing flow with time and weak thermal instability, accumulation potential quite low. Dry through remainder of weekend, though NAM outlier and likely overdone with strength and southern nature of clipper system riding through southern Great Lakes Saturday night, have discounted as primary wave/energy focus remains near the US/Canadian border and southern wave ejection to likely dampen into downstream ridging. Low chances for rain/snow mix on Christmas Day as weak southeast Colorado surface reflection lifts northeast into Great Lakes. Overall mid level support rather low amplitude with deeper western US troughing favored. Northern Caribbean to Lower Great Lakes ridging to deflect this system well to our northwest, favoring sufficient thermal moderation for primarily liquid event about late Dy7 into Dy8. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1210 PM EST Thu Dec 20 2018 Better low level moisture return stream will hold east of the terminals this period. Expect nothing more than a sprinkle invof of KFWA this aftn. As deepening cyclone over ern TN lifts north through ern OH tonight somewhat better mid level based deformation may develop in or near the KFWA terminal with somewhat better prospects for light rain. Otherwise IFR based restrictions increasingly likely through this evening as better moisture flux develops within inverted trough feature sitting through the wrn lakes. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning from 4 AM to 5 PM EST Friday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 20, 4:36 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 436 AM EST Thu Dec 20 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211130- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 436 AM EST Thu Dec 20 2018 /336 AM CST Thu Dec 20 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-211130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 436 AM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:14 AM EST | Gale Warning | IWX | 38 hr |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.